MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 5 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 5 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-35-5011
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint effusion (4849)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant medical products: 6156349, 02-020-11-0250 - truliant ps cem fem ps cem left sz 5.5823532, 02-022-35-5011 - truliant tib imp ps insert sz 5 11mm.6132300, 02-022-45-5040 - truliant tib fit tray cem sz 5f / 4t.5842277, 200-07-35 - advanced patella 35mm 3 peg implant.S038756, 521-78-36 - threaded pin size 5.1 collarless 2pk.
 
Event or Problem Description
As reported, approximately 3.5 years post op the initial left tka, this 60 y/o male patient was revised due to pain.Patient had a loose femur and recalled poly.No breakage of device or surgical delay.Patient was last known to be in stable condition following the event.No other patient information/medical history reported.X-ray & photo are attached.Product is not returning, due to recall hospital will not release implants.
 
Additional Manufacturer Narrative
These devices are used for treatment not diagnosis.
 
Event or Problem Description
Additional information via legal department: revision operative report of 27 feb 2023.Postoperative diagnoses: 1.Failed left total knee arthroplasty secondary to polyethylene wear.2.Aseptic femoral loosening.3.Medial compartment arthritis, right knee.Indications for procedure: the patient is a 60-year-old male who is status post a primary left total knee arthroplasty for osteoarthritis.He has had increasing effusions over the last couple of years with a negative infection workup.In addition, he has had increasing right knee pain with x-ray evidence of bone-on-bone medial compartment arthritis.He completed two injections into the knee with viscosupplementation.Procedure: there was hemosiderin staining in the synovium which was debrided.The patella was subluxed and found to be well fixed.The patella was then everted and the previous polyethylene insert was removed.There was evidence of polyethylene wear.At this point, the components were checked.The femoral component was easily disimpacted from the intact cement mantle on the femoral side.Tibial component was well fixed.The patient was awakened and taken to recovery room in stable condition.There were no complications.The patient was revised to exactech devices.
 
Additional Manufacturer Narrative
Section h10: h3: the revision reported was likely the result of an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening and pain.A contributing factor to the revision may have been inclusion of the implanted polyethylene component in the packaging recall.However, this cannot be confirmed as the devices were not available for evaluation.Section h11: the following sections have corrected information: h6: component code: 4755, part/component/sub-assembly term not applicable.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of polyethylene wear, femoral loosening, and pain as stated in the operative notes and experience report.However, the photographed tibial insert does not appear to show signs of wear that are inconsistent with implantation.The aseptic (non-infected) femoral loosening may have been the result of an insufficient bond between the femoral component and/or patient-related conditions.A contributing factor to the revision may have been inclusion of the implanted polyethylene component in the packaging recall.
 
Additional Manufacturer Narrative
(d10) concomitant device(s): (b)(6) 02-020-11-0250 - truliant ps cem fem ps cem left sz 5.(b)(6) 02-022-45-5040 - truliant tib fit tray cem sz 5f/4t.(b)(6) 200-07-35 - advanced patella 35mm 3 peg implant.(b)(6) 521-78-36 - threaded pin size 5.1 collarless 2pk.This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, g1, h6 clinical code, medical device problem code, component codes, type of investigation codes.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 5 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
3523771140
MDR Report Key16584618
Report Number1038671-2023-00469
Device Sequence Number14623028
Product Code JWH
UDI-Device Identifier10885862304636
UDI-Public10885862304636
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-022-35-5011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer05/18/2023
05/04/2023
08/04/2023
02/16/2026
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/18/2023
06/16/2023
08/09/2023
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale